Alert archive / Indiana / Special Weather Statements in 2011

Special Weather Statement, NWS Northern Indiana

August 8, 2011White County, Indiana

NWS Northern Indiana issued this special weather statement at Aug 8, 2011, 10:31 PM EDT for White County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 10:31 PM EDT (02:31 UTC)
Expired
Aug 8, 2011, 11:15 PM EDT
In force
44 min
Issued by
NWS Northern Indiana

County White County, IN

The radar

The Northern Indiana radar (KIWX), 115 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
517 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1569 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WWUS83 KIWX 090231
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 PM EDT MON AUG 8 2011

INZ013-020-022-090315-
CASS IN-PULASKI IN-WHITE IN-
1031 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN CASS COUNTY IN
NORTH CENTRAL INDIANA...AND WHITE AND SOUTHERN PULASKI COUNTIES IN
NORTHWEST INDIANA...

AT 925 PM CDT/1025 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
FRANCESVILLE TO MONON TO WOLCOTT...MOVING EAST AT 30 MPH.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 
BRIEF TORRENTIAL RAINS...ALONG WITH FREQUENT LIGHTNING.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  MONTICELLO...
  REYNOLDS...
  SMITHSON...BUFFALO AND LAKESIDE...
  SITKA...NORWAY AND INDIANA BEACH...
  HEADLEE AND PULASKI...
  BELL CENTER...

LAT...LON 4084 8706 4084 8699 4091 8698 4092 8694
      4102 8693 4106 8691 4099 8649 4075 8656
      4075 8675 4072 8677 4068 8677 4065 8678
      4071 8710 4079 8710
TIME...MOT...LOC 0230Z 289DEG 20KT 4105 8684 4097 8683
          4083 8689 4070 8704

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 8, 7:44 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 8, 7:44 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
744 PM EDT MON AUG 8 2011

.AVIATION...
00Z TAFS...CONVECTIVELY ENHANCED VORT MAX APPROACHING THE AREA FROM
NORTHERN ILLINOIS WILL RESULT IN HIGH LIKELIHOOD OF SHOWERS AND
THUNDERSTORMS AFFECTING TERMINALS THIS EVENING...AND POSSIBLY
LINGERING INTO THE OVERNIGHT HOURS. WHILE SOME DOWNWARD TREND IN
THUNDER IS POSSIBLE WITH SUNSET...DYNAMICS OF THIS COMPACT
DISTURBANCE AND AMPLE DEEP LAYER SHEAR SUGGEST SOME MAINTENANCE OF
ORGANIZED CONVECTION INTO NORTHERN INDIANA THIS EVENING AND HAVE
ADDED TEMPO THUNDER IN THE 00Z TO 03Z TIME PERIOD FOR KSBN...AND
IN THE 01Z TO 04Z TIMEFRAME FOR KFWA. SOME OF THE THUNDERSTORMS
WILL BE CAPABLE OF SOME STRONGER WIND GUSTS INTO THE 30 TO 40 KNOT
RANGE BUT WILL HOLD OFF ON MENTION FOR NOW DUE TO LOW CONFIDENCE
AND THE FACT STRONGEST INSTABILITY AXIS LIES JUST WEST OF
TERMINALS. DID ADD SOME IFR CONDITIONS IN ASSOCIATION WITH HEAVIER
RAIN AT KSBN THIS EVENING...WITH A POSSIBILITY OF BRIEF IFR
CONDITIONS AT KFWA LATER THIS EVENING. A STRONGER VORT MAX
TRACKING ACROSS SOUTHERN ONTARIO WILL DRAG A COOL FRONT ACROSS THE
AREA TOMORROW AFTERNOON. AFTER SOME MORNING MVFR CONDITION...SOME
DESTABILIZATION EXPECTED AGAIN FOR THE AFTERNOON AHEAD OF THE
FRONT...BUT UNCERTAINTIES IN REGARDS TO COVERAGE OF DEVELOPMENT
ALONG THE FRONT SUGGEST KEEPING CONDITIONS DRY FOR TUESDAY AT THIS
TIME. WINDS SHOULD BE SOMEWHAT GUSTY AHEAD AND BEHIND THE
FRONT...WITH DIRECTIONS LIKELY VEERING MORE NORTHWEST LATE IN THE
PERIOD WITH FRONTAL PASSAGE.

&&

.PREV DISCUSSION... /ISSUED 438 PM EDT MON AUG 8 2011/

SHORT TERM...
FAIRLY VIGOROUS SW THAT DVLPD OUT OF CONVN LAST NIGHT ACRS THE NE
SANDHILLS NOW INTO NE IA W/COMMENSURATE UPTICK NOTED THERE TIMED
W/INCREASINGLY UNSTABLE BNDRY LYR. XPC FURTHER UPSCALE DVLPMNT
THROUGH THIS AFTN AS THIS CLUSTER WORKS EWD AND AS SUCH GIVEN
CONCURRENT 12Z MODEL TRENDS BROKE CONSIDERABLY HIGHER W/POPS
OVERNIGHT. OTHERWISE LARGER SCALE NRN STREAM SW TROUGH DIGGING ESE
OUT OF SRN MB WILL CROSS LK SP TUE MORNING. LAGGING CDFNTL BNDRY
STILL PROGGED TO DROP THROUGH CWA TUE AFTN/EVE YET LL THETA-E
EROSION IN WAKE OF SYS OVERNIGHT YIELDS CONSIDERABLE UNCERTAINTY TO
TIMING AND EXTENT OF POTENTIAL CONV COVERAGE TUE AFTN. WILL HOLD
CLOSE TO PRIOR GUIDANCE IN LIGHT OF NOTHING TOO COMPELLING SEEN IN
MODEL LAND.

OTHERWISE CONSIDERABLY COOLER AND DRIER AIR FOLLOWS AS RIDGE BLDS
EWD OUT OF THE CNTRL PLAINS THROUGH LATE WEEK.

LONG TERM...

WEDNESDAY THROUGH MONDAY

SETTLING NORTHERN STREAM WILL OFFER MUCH COOLER AND DRIER AIR INTO
THE REGION THROUGH THUR...WITH A RATHER STRONG IMPULSE EXPECTED INTO
THE REGION BY SAT. SFC RIDGE IN PLACE WILL SUPPORT CALM DRY WEATHER
THROUGH FRIDAY...AND AGAIN SUN-MON. A STRONG SOUTHERN CANADIAN
DISTURBANCE /PHASED WITH THE HUDSON BAY NEGATIVE HEIGHT ANOMALY/
WILL SUPPORT LONG TRAJECTORY NORTHERLY FLOW WITH SIG CAA AND HEIGHT
FALLS INTO THE NE CONUS. ADDITIONALLY...ANOTHER ROUND OF NE PAC
TROUGHING WILL SUPPORT HEIGHT RISES OVER THE WESTERN CONUS...WITH
RETROGRESSION OF THE STAUNCH CENTRAL CONUS RIDGE...SUPPORTING
ANOTHER ROUND OF HEIGHT FALLS INTO THE EASTERN CONUS THIS
WEEKEND...AS ANOTHER STRONG IMPULSE ADVECTS ACROSS THE NORTHERN
CONUS. FORECAST DETAILS BECOME MORE SKETCHY BEYOND DAY 7 GIVEN
THE ADDED COMPLICATION OF TYPHOON REMNANT ASSIMILATION INTO THE FLOW
ONGOING OVER THE NW PAC...WHICH COLD POTENTIALLY LEAD TO A PERIOD OF
BLOCKING GIVEN THE STRENGTHENING OF THE NE PAC UPPER
TROUGH...POTENTIALLY SUPPORTING A PROLONGED PERIOD OF COOLER WEATHER
INTO THE GREAT LAKES. HAVE CONTINUED TO FAVOR THE ECMWF...ALTHOUGH
MODEL/ENSEMBLE FORECAST DIFFERENCES REMAIN SMALL THROUGH THE PERIOD.

WED-THUR...SFC RIDGE WILL RESIDE OVER THE REGION WITH DEEP LAYER
NORTHERLY FLOW. NEGATIVE THETA-E ADV PROCESS WILL BE ENHANCED BY
LONG FETCH NORTHERLY FLOW OVER LK MI...PER SOLENOIDAL LAKE
BREEZE...SUPPORTING SUBSIDENT DRY SINK FLOW INTO THE AREA WITH
DEWPOINT FALLS INTO THE 40S POSSIBLE. CLEAR SKIES WILL SUPPORT AMPLE
INSOLATION WITH SUPERADIABATS EXPECTED. DEEP MIXING TO H85
EXPECTED...ALTHOUGH COOL THERMS WILL SUPPORT HIGHS ONLY IN THE 70S.
STRONG RADIATIONAL COOLING WITH DEWPOINTS IN THE 50S WILL ALLOW T
FALLS INTO THE 50S WED NIGHT...AND LIKELY THUR NIGHT AT MANY
LOCATIONS.

FRI-SAT...LL FLOW WILL VEER SOUTHERLY AND SUPPORT MOISTURE RISES
INTO THE AREA...WITH BACKING FLOW ALOFT. BACKING FLOW ALOFT WILL
ALLOW THETA-E ADV...WITH INCREASING CLOUDS AND ELEVATED CONVECTION
CHANCES FRIDAY NIGHT AS A WARM FRONT AND MOISTURE RIDGE BUILD INTO
THE REGION AHEAD OF THE EXPECTED NORTHERN STREAM IMPULSE. TIMING OF
THIS FEATURE STILL MUCH UNCERTAIN AND WILL LIKELY VARY IN FUTURE
MODEL RUNS...WITH THE CURRENT TREND BEING SLOWER. HAVE REATTAINED
30 POP MENTION FOR WAA PRECIP FRIDAY NIGHT...WITH COLD FRONT
PASSAGE EXPECTED SAT. GIVEN TIMING TRENDS COINCIDENT WITH DIURNAL
HEATING...EASTERN AREAS WILL HAVE THE HIGHEST PRECIP CHANCES ATTM.
ADJUSTED POPS UP THERE. WARMER MORE HUMID CONDITIONS EXPECTED BOTH
DAYS.

SUN-MON...DRIER/COOLER WEATHER PREFERRED ATTM GIVEN TRENDS FOR LOWER
MID LEVEL HEIGHTS AND NORTHWEST FLOW AND CONCERNS ON A STRONGER
HUDSON BAY VORTEX INFLUENCE. DRY FORECAST PREFERRED ATTM GIVEN THE
PERIOD AND FLOW PATTERN.

AVIATION...
LTL OF CONSEQUENCE NR TERM W/WK SFC RIDGING IN PLACE. HWVR POTENT SW
TROUGH OVR SRN MB WILL DIG EWD TWD NRN LK SP BY 12Z TUE. TRAILING
SFC TROUGH TRAILING SWD INTO IA WILL SHIFT EWD THROUGH TONIGHT. XPC
DVLPG CONVN ALG THE MS RVR OVR ERN IA/NW IL WILL CONT TO GROW
UPSCALE THIS AFTN AND PUSH INTO THE AREA LTR THIS EVENING. CAN NOT
RULE OUT ADDNL DOWNSTREAM DVLPMNT WITHIN DVLPG LL RTN FLW LT THIS
AFTN YET LEFT OUT IN 18Z ISSUANCE GIVEN CONFLICTING HIGHRES SIGNALS
ON EWD TIMING. BTR CHCS RELEGATED TO UPSCALE DVLPMNT OF UPSTREAM
COMPLEX AND ADDED AS SUCH IN THIS ISSUANCE. IN ADDN...A PD OF MVFR
VSBY RESTRICTION PSBL LT PENDING CONV EVOLUTION OVERNIGHT AND CLD
TRENDS BUT QUITE UNCERTAIN AND LEFT OUT FOR THE TIME BEING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...T
LONG TERM...JC
AVIATION...MARSILI
Hazardous weather outlook, Aug 8, 4:58 PM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 PM EDT MON AUG 8 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-092100-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
458 PM EDT MON AUG 8 2011 /358 PM CDT MON AUG 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY THIS EVENING AS A
LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN
ILLINOIS AND EASTERN IOWA APPROACHES THE AREA. THERE IS A THREAT
OF ISOLATED SEVERE STORMS...WITH HAIL AND DAMAGING WIND GUSTS AS
THE MAIN THREATS. THE STRONGER STORMS WILL ALSO BE CAPABLE OF
PRODUCING SOME HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...AND THEN AGAIN
FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. REPORTS OF HEAVY
RAINFALL TONIGHT WILL ALSO BE GREATLY APPRECIATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-092100-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
458 PM EDT MON AUG 8 2011 /358 PM CDT MON AUG 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING.

SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY THIS EVENING AS A
LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN
ILLINOIS AND EASTERN IOWA APPROACHES THE AREA. THERE IS A THREAT
OF ISOLATED SEVERE STORMS...WITH HAIL AND DAMAGING WIND GUSTS AS
THE MAIN THREATS. THE STRONGER STORMS WILL ALSO BE CAPABLE OF
PRODUCING SOME HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS AN INCREASED RISK OF RIP CURRENTS TUESDAY AFTERNOON INTO
WEDNESDAY.

INCREASING WINDS AND WAVES ON LAKE MICHIGAN MAY CREATE HAZARDOUS
BOATING CONDITIONS TUESDAY NIGHT INTO WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Aug 8, 9:07 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
907 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND GST     2 W BUNKER HILL         40.66N  86.15W
08/08/2011  M54 MPH          MIAMI              IN   AWOS

&&

EVENT NUMBER IWX1101267

NDM
Local storm report, Aug 8, 9:19 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
919 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     TSTM WND GST     NORTH GROVE             40.61N  85.97W
08/08/2011  E60 MPH          MIAMI              IN   EMERGENCY MNGR

            ESTIMATED 50 TO 60 MPH WIND GUST

&&

EVENT NUMBER IWX1101268

BENTLEY
Local storm report, Aug 8, 9:27 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
927 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     1 W LOGANSPORT          40.75N  86.38W
08/08/2011                   CASS               IN   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN ON THE WEST AND
            SOUTH SIDES OF LOGANSPORT. US 24 IS CLOSED DUE TO DOWNED
            TREES ON ROADWAY. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER IWX1101269

NDM
Local storm report, Aug 8, 10:22 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1022 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     HEAVY RAIN       3 NE ROSEBURG           40.55N  85.69W
08/08/2011  M2.70 INCH       GRANT              IN   COCORAHS

            STORM TOTAL

&&

EVENT NUMBER IWX1101270

BENTLEY
Local storm report, Aug 8, 10:24 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1024 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     HEAVY RAIN       2 W MARION              40.56N  85.69W
08/08/2011  M2.70 INCH       GRANT              IN   COCORAHS

            STORM TOTAL

&&

CORRECTED LOCATION

EVENT NUMBER IWX1101270

BENTLEY
Special weather statement, Aug 8, 10:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 PM EDT MON AUG 8 2011

INZ013-020-022-090315-
CASS IN-PULASKI IN-WHITE IN-
1031 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN CASS COUNTY IN
NORTH CENTRAL INDIANA...AND WHITE AND SOUTHERN PULASKI COUNTIES IN
NORTHWEST INDIANA...

AT 925 PM CDT/1025 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
FRANCESVILLE TO MONON TO WOLCOTT...MOVING EAST AT 30 MPH.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
BRIEF TORRENTIAL RAINS...ALONG WITH FREQUENT LIGHTNING.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  MONTICELLO...
  REYNOLDS...
  SMITHSON...BUFFALO AND LAKESIDE...
  SITKA...NORWAY AND INDIANA BEACH...
  HEADLEE AND PULASKI...
  BELL CENTER...

LAT...LON 4084 8706 4084 8699 4091 8698 4092 8694
      4102 8693 4106 8691 4099 8649 4075 8656
      4075 8675 4072 8677 4068 8677 4065 8678
      4071 8710 4079 8710
TIME...MOT...LOC 0230Z 289DEG 20KT 4105 8684 4097 8683
          4083 8689 4070 8704

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:45 PM EDTSevere Thunderstorm WarningIWXCass, Grant, Miami, Wabash60 min
Aug 9, 4:28 AM EDTSmall Craft AdvisoryIWX46 hr
Aug 9, 4:44 AM EDTRip Current StatementIWX45 hr
Aug 9, 2:47 PM EDTSpecial Weather StatementIWXLaGrange43 min
Aug 9, 3:03 PM EDTSpecial Weather StatementIWXElkhart42 min
Aug 9, 3:17 PM EDTSpecial Weather StatementIWXSteuben43 min
Aug 9, 3:36 PM EDTSevere Thunderstorm WarningIWXElkhart, LaGrange54 min
Aug 9, 3:40 PM EDTSpecial Weather StatementIWXSaint Joseph35 min
Aug 9, 4:05 PM EDTSpecial Weather StatementIWXElkhart40 min
Aug 9, 4:29 PM EDTSpecial Weather StatementIWXElkhart, Noble46 min
Aug 9, 4:38 PM EDTSpecial Weather StatementIWXSteuben37 min
Aug 9, 4:58 PM EDTSpecial Weather StatementIWXDeKalb, Noble47 min
Aug 9, 5:08 PM EDTSevere Thunderstorm WarningIWXDeKalb, Noble52 min
Aug 9, 5:32 PM EDTSpecial Weather StatementIWXHuntington43 min
Aug 9, 5:50 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Wells55 min
Aug 9, 6:48 PM EDTSpecial Weather StatementIWXAdams, Wells27 min
Aug 9, 4:55 PM EDTSpecial Weather StatementIWXFulton35 min
Aug 9, 5:41 PM EDTSpecial Weather StatementIWXHenry34 min
Aug 9, 5:54 PM EDTSpecial Weather StatementIWXDefiance36 min
Aug 9, 5:59 PM EDTSevere Thunderstorm WarningIWXDefiance, Henry, Paulding, Putnam62 min
Aug 9, 6:12 PM EDTSevere Thunderstorm WarningIWXAllen, Paulding, Putnam63 min
Aug 9, 6:28 PM EDTSevere Thunderstorm WarningIWXAllen, Putnam, Van Wert77 min
Aug 9, 1:32 PM EDTSpecial Weather StatementIWXCass28 min
Aug 9, 3:22 PM EDTSpecial Weather StatementIWXHillsdale38 min
Aug 9, 3:45 PM EDTSpecial Weather StatementIWXSaint Joseph45 min
Aug 9, 4:49 PM EDTSpecial Weather StatementIWXHillsdale26 min

Nearby

Special Weather Statements in Indiana, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.